Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 22, 2011, 3:26 PM CDT for 4 counties in Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 3:26 PM CDT (20:26 UTC)
- Expired
- Jul 22, 2011, 4:12 PM CDT
- In force
- 46 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 10 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:30 PM CDT | TSTM WND DMG | 6 Ene Amarillo, TX | DAMAGE TO HANGAR DOORS AND TWO AIRCRAFT AT THE AIRPORT...ALSO WIND SHEILD BROKEN IN A PARKING LOT ADJACENT TO THE AIRPORT |
| Jul 22, 3:35 PM CDT | TSTM WND GST 78 | 6 Ene Amarillo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827 WUUS54 KAMA 222026 SVRAMA TXC011-065-375-381-222130- /O.NEW.KAMA.SV.W.0047.110722T2026Z-110722T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 326 PM CDT FRI JUL 22 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS SOUTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS NORTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 430 PM CDT * AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF WASHBURN...OR ABOUT 11 MILES EAST OF AMARILLO...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WASHBURN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3542 10181 3544 10141 3515 10151 3515 10181 TIME...MOT...LOC 2026Z 214DEG 9KT 3527 10164 $$ JC
2 follow-up statements
431 WWUS54 KAMA 222048 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CDT FRI JUL 22 2011 TXC011-381-222052- /O.CAN.KAMA.SV.W.0047.000000T0000Z-110722T2130Z/ RANDALL TX-ARMSTRONG TX- 348 PM CDT FRI JUL 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARMSTRONG AND NORTHEASTERN RANDALL COUNTIES IS CANCELLED... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED NORTH. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3520 10181 3542 10181 3544 10141 3519 10150 TIME...MOT...LOC 2042Z 214DEG 9KT 3530 10161 $$ TXC065-375-222130- /O.CON.KAMA.SV.W.0047.000000T0000Z-110722T2130Z/ POTTER TX-CARSON TX- 348 PM CDT FRI JUL 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHWESTERN CARSON AND SOUTHEASTERN POTTER COUNTIES... AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PANTEX...OR ABOUT 13 MILES NORTHEAST OF AMARILLO...MOVING NORTHEAST AT 10 MPH. THIS SEVERE THUNDERSTORM PRODUCED GUSTS TO 81 MPH AT THE AMARILLO INTERNATIONAL AIRPORT AT 322 PM...AND TO 78 MPH AT 335 PM. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3520 10181 3542 10181 3544 10141 3519 10150 TIME...MOT...LOC 2042Z 214DEG 9KT 3530 10161 $$ JC
340 WWUS54 KAMA 222112 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 412 PM CDT FRI JUL 22 2011 TXC065-375-222122- /O.CAN.KAMA.SV.W.0047.000000T0000Z-110722T2130Z/ POTTER TX-CARSON TX- 412 PM CDT FRI JUL 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARSON AND SOUTHEASTERN POTTER COUNTIES IS CANCELLED... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3520 10181 3542 10181 3544 10141 3519 10150 TIME...MOT...LOC 2112Z 214DEG 9KT 3537 10156 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:02 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 22, 3:02 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 302 PM CDT FRI JUL 22 2011 .DISCUSSION... THUNDERSTORMS HAVE DEVELOPED NOT ONLY IN THE HIGHER TERRAIN OF NM AS THEY HAVE PREVIOUS DAYS BUT ALSO EAST OF A SURFACE TROUGH IN THE EASTERN TX PANHANDLE. THEREFORE...EXPANDED POPS TO INCLUDE ALL OF THE REGION THROUGH THIS EVENING...THOUGH STILL EXPECT THAT THE BEST CHANCE FOR ORGANIZED CONVECTION WILL BE IN THE NORTHWESTERN PANHANDLE REGION. TOMORROW LOOKS TO BE VERY SIMILAR TO TODAY THOUGH THE LEE SIDE TROUGH BECOMES A BIT MORE DIFFUSE. THEREFORE...LEANED HEAVILY ON PERSISTENCE FORECASTING THROUGH TOMORROW. SUNDAY THROUGH MONDAY...THE UPPER LEVEL RIDGE BUILDS BACK OVER THE CENTRAL U.S. MOVING THE MONSOONAL MOISTURE FLOW FURTHER WEST...BRINGING AN END TO THE BEST CHANCES FOR RAIN. BY MONDAY NIGHT...A TROUGH DIGS SOUTH ALONG THE LEE SIDE OF THE ROCKIES...BRINGING INCREASING DOWNSLOPING WINDS TO THE PANHANDLES. AS A RESULT...DRY AND WARM AIR ADVECTION SHOULD TAKE HOLD BRINGING YET ANOTHER WARMING TREND TO THE REGION. GFS AND ECMWF SHOW THE UPPER LEVEL RIDGE SLIDING BACK EAST BY THE END OF THE WEEK. AS A RESULT...THERE WILL BE A LIMITED OPPORTUNITY FOR MOISTURE ADVECTION TO RETURN TO THE REGION. EXPECT THE BEST CHANCE FOR PRECIPITATION WILL BE FRIDAY...THOUGH CONSIDERING HOW STAGNANT THE WEATHER PATTERN HAS BEEN LATELY...RAIN CHANCES MAY NOT REAPPEAR UNTIL THE WEEKEND. JOHNSON && .FIRE WEATHER... RELATIVELY HIGH ATMOSPHERIC MOISTURE WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH THE WEEKEND. HOWEVER...LIGHTNING STRIKES COULD CAUSE ISOLATED PROBLEMS WITH FIRE STARTS THROUGH SUNDAY. BY TUESDAY AND WEDNESDAY...INCREASING DOWNSLOPING SOUTHWESTERLY WINDS COULD RESULT IN ELEVATED FIRE WEATHER CONDITIONS. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 98 68 95 67 / 20 10 10 20 10 BEAVER OK 74 106 74 103 71 / 20 10 20 20 20 BOISE CITY OK 66 101 66 99 67 / 30 20 20 20 20 BORGER TX 76 105 76 101 73 / 20 10 20 20 10 BOYS RANCH TX 72 101 72 100 68 / 20 10 20 20 20 CANYON TX 69 98 69 96 64 / 20 10 10 20 10 CLARENDON TX 70 100 70 99 71 / 20 5 5 20 5 DALHART TX 66 101 66 99 65 / 20 20 20 20 20 GUYMON OK 74 104 74 102 68 / 20 10 20 20 20 HEREFORD TX 68 99 68 97 63 / 20 10 10 20 10 LIPSCOMB TX 72 104 72 102 72 / 20 10 20 20 10 PAMPA TX 72 100 72 97 70 / 20 10 10 20 10 SHAMROCK TX 72 102 72 100 72 / 20 5 5 20 10 WELLINGTON TX 74 103 74 104 75 / 20 5 5 20 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/16
Hazardous weather outlook, Jul 22, 3:09 PM CDT, 17 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 309 PM CDT FRI JUL 22 2011 CORRECTED DAYS TWO THROUGH SEVEN OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 309 PM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...ALTHOUGH GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY MORNING ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS THE NORTHERN... WESTERN...AND CENTRAL TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES SUNDAY AFTERNOON. ON SUNDAY NIGHT...THUNDERSTORMS MAY OCCUR ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT GUSTY WINDS WILL BE POSSIBLE. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY. COCKRELL
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.